Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 367, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 30, 2001, 11:32 PM CDT for Knox County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 30, 2001, 11:32 PM CDT (04:32 UTC)
- Expired
- May 31, 2001, 12:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3359 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 310432 SVROKC TXC275-310515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1132 PM CDT WED MAY 30 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN KNOX COUNTY IN NORTHERN TEXAS * UNTIL 1215 AM CDT * AT 1132 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4 MILES WEST OF MUNDAY DRIFTING SLOWLY SOUTHEAST. * LOCATIONS IN THE WARNING INCLUDE GOREE...MUNDAY AND RHINELAND HAIL UP TO THE SIZE OF GOLFBALLS IS LIKELY WITH THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3356 9999 3341 9997 3341 9948 3357 9948 WR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 10:31 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 30, 10:31 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1031 PM CDT WED MAY 30 2001 SAME SONG...DIFFERENT VERSE...ANOTHER ACTIVE NIGHT ACROSS THE CWA. HOWEVER...THINGS SEEM TO BE ON THE DOWNWARD TREND...AS SUPERCELL PROPAGATING ALONG OLD SURFACE BOUNDARY OVER NORTH TEXAS BECOMES MORE DISORGANIZED WITH TIME. MAIN CONCERN WITH ZONE UPDATE IS WHAT TO DO WITH POPS. ALREADY SENT UPDATED ZONES TO INCREASE THEM ACROSS WEST CENTRAL ZONES TO HANDLE SOUTHEASTERLY MOVING CONVECTIVE COMPLEX ACROSS TEXAS PANHANDLE. HOWEVER...NORTHERN EDGE OF COMPLEX CONTINUES TO SHOW A DOWNWARD TREND. WITH ABSENCE OF LOW LEVEL FORCING MECHANISM...HAVE REMOVED POPS ACROSS NORTH CENTRAL AND LOWERED THEM ACROSS THE CENTRAL ZONES. LEFT POPS HIGH ACROSS SOUTHERN PORTIONS OF THE AREA...TO ACCOUNT FOR WEST TEXAS MCS...AND PRESENCE OF 850 BOUNDARY ACROSS NORTH TEXAS. OTHERWISE...MADE ONLY MINOR TWEAKS TO TEMPS AND WINDS. LANE .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 30, 8:04 PM CDT, 3 hours 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
804 PM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0801 PM LAKE ARROWHEAD TX 1.75 INCH HAIL
05/30/01 CLAY SPOTTER REPORT
0750 PM LAKE ARROWHEAD TX 1.00 INCH HAIL
05/30/01 CLAY SPOTTER REPORT
0800 PM 4 N SCOTLAND TX .88 INCH HAIL
05/30/01 ARCHER SPOTTER REPORT
0805 PM SCOTLAND TX 1.00 INCH HAIL
05/30/01 ARCHER SPOTTER REPORT
CWLocal storm report, May 30, 8:51 PM CDT, 2 hours 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
851 PM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 PM WINDTHORST TX 1.00 INCH HAIL
05/30/01 ARCHER SPOTTER REPORT
CWLocal storm report, May 30, 9:38 PM CDT, 1 hour 54 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
938 PM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM 7W. MUNDAY TX 1.75 INCH HAIL
05/30/01 KNOX SPOTTER REPORT
CWLocal storm report, May 30, 9:44 PM CDT, 1 hour 48 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
944 PM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM 11nSSW WINDTHORST TX .88 INCH HAIL
05/30/01 ARCHER PUBLIC REPORT
CWLocal storm report, May 30, 9:53 PM CDT, 1 hour 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
953 PM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM E eSIDE MUNDAY TX 1.00 INCH HAIL
05/30/01 KNOX CO-OP OBSERVER
CWLocal storm report, May 30, 10:23 PM CDT, 1 hour 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1023 PM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM 10SW HOLLIDAY TX 1.00 INCH HAIL
05/30/01 ARCHER PUBLIC AT LAKE KICKAPOO
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:12 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 48 min |
| May 30, 7:25 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Wichita | 35 min |
| May 30, 7:40 PM CDT | Tornado Warning | OUN | Archer, Wichita | 50 min |
| May 30, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 47 min |
| May 30, 8:27 PM CDT | Tornado Warning | OUN | Archer | 48 min |
| May 30, 8:43 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 47 min |
| May 30, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 47 min |
| May 30, 9:23 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 52 min |
| May 30, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 47 min |
| May 30, 10:12 PM CDT | Flash Flood Warning | OUN | Archer | 3 hr |
| May 30, 10:44 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 46 min |
| May 30, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 49 min |
| May 31, 12:05 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.